Remote Access Mathematics of Computation
Green Open Access

Mathematics of Computation

ISSN 1088-6842(online) ISSN 0025-5718(print)

 
 

 

The Frobenius problem for numerical semigroups with embedding dimension equal to three


Authors: Aureliano M. Robles-Pérez and José Carlos Rosales
Journal: Math. Comp. 81 (2012), 1609-1617
MSC (2010): Primary 11D07, 20M14
DOI: https://doi.org/10.1090/S0025-5718-2011-02561-5
Published electronically: November 3, 2011
MathSciNet review: 2904593
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ S$ be a numerical semigroup with embedding dimension equal to three. Assume that the minimal generators of $ S$ are pairwise relatively prime numbers. Under these conditions, we give semi-explicit formulas for the Frobenius number, the genus, and the set of pseudo-Frobenius numbers of $ S$. Moreover, if the multiplicity of $ S$ is fixed, then these formulas become explicit.


References [Enhancements On Off] (What's this?)

  • 1. V. Barucci, D. E. Dobbs, and M. Fontana, Maximality Properties in Numerical Semigroups and Applications to One-Dimensional Analytically Irreducible Local Domains, Mem. Amer. Math. Soc. 598 (1997). MR 1357822 (97g:13039)
  • 2. F. Curtis, On formulas for the Frobenius number of a numerical semigroup, Math. Scand. 67 (1990), 190-192. MR 1096454 (92e:11019)
  • 3. R. Fröberg, G. Gottlieb, and R. Häggkvist, On numerical semigroups, Semigroup Forum 35 (1987), 63-83. MR 880351 (88d:20092)
  • 4. H. Greenberg, Solution to a Diophantine equation for nonnegative integers, J. Algorithms 9 (1988), 343-353. MR 955143 (89j:11122)
  • 5. J. Herzog, Generators and relations of abelian semigroups and semigroup ring, Manuscripta Math. 3 (1970), 175-193. MR 0269762 (42:4657)
  • 6. S. M. Johnson, A linear Diophantine problem, Canad. J. Math. 12 (1960), 390-398. MR 0121335 (22:12074)
  • 7. J. L. Ramírez-Alfonsín, Complexity of the Frobenius problem, Combinatorica 16 (1996), 143-147. MR 1394516 (97d:11058)
  • 8. J. L. Ramírez Alfonsín, The Diophantine Frobenius problem, Oxford Univ. Press, 2005. MR 2260521 (2007i:11052)
  • 9. J. L. Ramírez Alfonsín and Ø. J. Rødseth, Numerical semigroups: Apéry sets and Hilbert series, Semigroup Forum 79 (2009), 323-340. MR 2538729 (2011c:11040)
  • 10. Ö. J. Rödseth, On a linear Diophantine problem of Frobenius, J. Reine Angew. Math. 301 (1978), 171-178. MR 0557016 (58:27741)
  • 11. Ö. J. Rödseth, On a linear Diophantine problem of Frobenius II, J. Reine Angew. Math. 307/308 (1979), 431-440. MR 534238 (82k:10018)
  • 12. J. C. Rosales and M. B. Branco, Numerical semigroups that can be expressed as an intersection of symmetric numerical semigroups, J. Pure Appl. Algebra 171 (2002), 303-314. MR 1904486 (2003b:20089)
  • 13. J. C. Rosales and P. A. García-Sánchez, Numerical semigroups with embedding dimension three, Arch. Math. (Basel) 83 (2004), 488-496. MR 2105325 (2005i:20093)
  • 14. J. C. Rosales and P.A. García-Sánchez, Numerical semigroups, Developments in Mathematics, vol. 20, Springer, New York, 2009. MR 2549780 (2010j:20091)
  • 15. J. J. Sylvester, On subvariants, i.e. semi-invariants to binary quantics of an unlimited order, Amer. J. Math. 5 (1882), 79-136. MR 1505319
  • 16. J. J. Sylvester, Problem 7382, The Educational Times, and Journal of the College of Preceptors, New Series, 36(266) (1883), 177. Solution by W. J. Curran Sharp, ibid., 36(271) (1883), 315. Republished as [17].
  • 17. J. J. Sylvester, Problem 7382, in W. J. C. Miller (Ed.), Mathematical questions, with their solutions, from The Educational Times, vol. 41, page 21, Francis Hodgson, London, 1884.

Similar Articles

Retrieve articles in Mathematics of Computation with MSC (2010): 11D07, 20M14

Retrieve articles in all journals with MSC (2010): 11D07, 20M14


Additional Information

Aureliano M. Robles-Pérez
Affiliation: Departamento de Matemática Aplicada, Facultad de Ciencias, Universidad de Granada, 18071-Granada, Spain
Email: arobles@ugr.es

José Carlos Rosales
Affiliation: Departamento de Álgebra, Facultad de Ciencias, Universidad de Granada, 18071-Granada, Spain
Email: jrosales@ugr.es

DOI: https://doi.org/10.1090/S0025-5718-2011-02561-5
Keywords: Frobenius problem, numerical semigroups, multiplicity
Received by editor(s): October 27, 2010
Received by editor(s) in revised form: March 22, 2011
Published electronically: November 3, 2011
Additional Notes: Both authors were supported by MTM2007-62346 (MEC, Spain), MTM2010-15595 (MICINN, Spain) and FEDER funds.
Article copyright: © Copyright 2011 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society